Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 284, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 5, 2008, 5:51 PM EDT for Bacon County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 5, 2008, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Bacon County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:06 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 2:06 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT SAT JUL 5 2008 ...INCREASED RAIN CHANCES SUN-TUE... .SHORT TERM...UPPER LEVEL DIFFLUENCE OVER CENTRAL GA IN ADVANCE OF AN APPROACHING UPPER LEVEL TROUGH IS AIDING CONVECTIVE DEVELOPMENT IN THE VICINITY OF A SURFACE CONVERGENCE ZONE WHERE SURFACE BASED INSTABILITY HAS INCREASED SUBSTANTIALLY THIS AFTERNOON WITH CAPES NEAR 2500-3500 J/KG WITH TEMPS IN THE LOWER 90S AND DEW PTS IN THE LOW 70S. MUCH QUIETER CONDITIONS EXIST OVER FL WHERE AN UPPER LEVEL RIDGE AXIS EXTENDS BETWEEN THE APPROACHING TROUGH UPSTREAM AND AN UPPER LEVEL LOW OVER S FL. FOR THE REMAINDER OF THE AFTERNOON AND EVENING...EXPECT THE BEST CHANCES OF PRECIP OVER GA AND STILL A DECENT CHANCE OF RAIN WITH THE SEA BREEZE MERGER LATE THIS AFTN/EVENING ACROSS OUR INLAND FL ZONES. PRECIP WILL LIKELY CONTINUE OVER NIGHT OVER OUR GA ZONES...ALTHOUGH A DECREASE IN COVERAGE AND INTENSITY IS EXPECTED DUE TO LOSS OF DAYTIME INSTABILITY. A WET PERIOD BEGINS FOR OUR AREA TOMORROW THROUGH TUE WITH PERIODS OF HEAVY RAINFALL POSSIBLE ESPECIALLY MON. TOMORROW MOISTURE CONVERGES FROM OUR WNW AS THE UPPER TROUGH EDGES CLOSER AND MOISTURE FROM OUR S EDGES NWD AS THE UPPER LOW OVER S FL LIFTS NNE. INCREASED MOISTURE...ELEVATED INSTABILITY AND DIFFLUENCE DUE TO UPPER TROUGHING DIGGING UPSTREAM OF OUR AREA...AND SURFACE CONVERGENCE PER THE AFOREMENTIONED CONVERGENCE ZONE AND SEA BREEZES ALL SUPPORT LIKELY POPS FOR THE JAX CWA SUN WITH THE HIGHEST VALUES OVER OUR GA ZONES IN THE AFTN. THE HIGHEST RAIN CHANCES THIS FORECAST CYCLE WILL BE ADVERTISED ON MON FOR OUR ENTIRE CWA AS THE UPPER TROUGH ADVANCES TOWARD THE ATLANTIC SEABOARD WITH COOLER TEMPS ALOFT ENHANCING INSTABILITY MORE OVER OUR CWA. SLIGHTLY DRIER AIR FILTERS OVER THE AREA MON NIGHT SO EXPECT A TEMPO DECREASE IN POPS. TUE MODELS SUGGEST ANOTHER SURGE OVER MOISTURE RISING N UP THE FL PENINSULA PER AN EASTERLY WAVE. THE NAM ACTUALLY DEEPENS A SFC LOW IN THE GOMEX WHILE THE GFS IS MORE CONSERVATIVE AND SIMPLY INDICATES INCREASED MOISTURE OVER OUR AREA AND WEAK INVERTED TROUGHING AS THE WAVE ROTATES NORTH AROUND THE BERMUDA RIDGE. HAVE LEANED TOWARD THE GFS WITH THE HIGHEST POPS IN THE LIKELY RANGE FOR MOST OF OUR CWA TUE AFTN WITH THE HIGHEST NEAR THE I-75 CORRIDOR DUE TO 1000-700 MB SSE STEERING FLOW. MAX TEMPS IN THE SHORT TERM WILL BE HELD NEAR 90 DUE TO CLOUD COVER WITH WITH MINS ON THE WARM SIDE IN THE LOW TO MID 70S. PATCHY GROUND FOG WILL BE POSSIBLE EACH NIGHT WHERE PRECIP RECENTLY FELL. .LONG TERM...WED THROUGH SAT...THE BERMUDA RIDGE WILL BUILD OVER S FL WED AND SHIFT ITS AXIS NORTHWARD THROUGH SAT TO POSITION OVER N FL. POPS WILL GRADUALLY RETURN TO NEAR CLIMO VALUES IN THE 35-45% RANGE MAINLY DUE TO DIURNALLY CONVECTION. STEERING FLOW WILL BE LIGHT OVER OUR FL ZONES AND WLY OVER GA. TEMPS WILL WARM INTO THE LOWER 90S EACH DAY AND NEAR 70 FOR MINS. && .AVIATION...PREVAILING VFR WITH CB AND VCTS THROUGH 01-02Z ALL SITES. HAVE INDICATED TEMPO DUE TO TS AT SSI THROUGH 22Z. INTRODUCED VCSH ALL SITES SUN. && .MARINE...NO HEADLINES. NOCTURNAL SLY SURGES WILL DECREASE AROUND SUNRISE THEN ONSHORE WILL INCREASE WITH THE SEA BREEZE NEAR THE COAST BY LATE MORN/EARLY AFTN. SLY WINDS 10-15 KTS AND SEAS 2-4 FT WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 71 88 / 40 70 40 60 SSI 74 87 76 86 / 20 50 40 60 JAX 73 90 73 87 / 30 60 40 60 SGJ 73 88 75 85 / 20 50 40 50 GNV 71 90 72 88 / 40 60 40 70 OCF 71 91 72 89 / 30 60 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI
Hazardous weather outlook, Jul 5, 9:55 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 AM EDT SAT JUL 5 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 955 AM EDT SAT JUL 5 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED MID-AFTERNOON THUNDERSTORMS ARE ANTICIPATED ALONG THE EAST COAST SEA BREEZE AS IT MOVES WELL INLAND. THUNDERSTORMS WILL BECOME A LITTLE MORE NUMEROUS AS THIS BOUNDARY COLLIDES WITH THE WEST COAST SEA BREEZE OVER INTERIOR PORTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA. THE THUNDERSTORMS WILL MOVE EAST AT 10 MPH... POSSIBLY REACHING COASTAL COUNTIES BEFORE DIMINISHING DURING THE EVENING. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MAIN THREAT BEING DAMAGING WINDS FROM LOCALIZED MICROBURSTS. HEAVY RAINFALL CAN ALSO BE EXPECTED DUE TO SLOW STORM MOTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... INCREASED MOISTURE WILL LEAD TO HIGHER THUNDERSTORM CHANCES SUNDAY INTO EARLY NEXT WEEK. SOME THUNDERSTORMS MAY BE STRONG OVER PORTIONS OF THE SUWANNEE VALLEY AND SOUTHEAST GEORGIA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. WOLF
In the hours before
Special weather statement, Jul 5, 5:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 PM EDT SAT JUL 5 2008 GAZ136-152-153-052200- BRANTLEY-INLAND GLYNN-WAYNE- 521 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHEASTERN BRANTLEY...EASTERN WAYNE AND WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES EAST OF MOUNT PLEASANT TO WAYNESVILLE...WITH LITTLE MOVEMENT. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...MOUNT PLEASANT...EVERETT AND THALMANN THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, Jul 5, 5:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 537 PM EDT SAT JUL 5 2008 GAZ134-052215- BACON- 537 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN BACON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF ALMA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL CONTINUE TO AFFECT RURAL AREAS NORTH OF ALMA THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, Jul 5, 5:40 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EDT SAT JUL 5 2008 FLZ037-052230- PUTNAM- 540 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHEASTERN PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, Jul 5, 5:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 543 PM EDT SAT JUL 5 2008 GAZ152>154-052245- BRANTLEY-COASTAL GLYNN-INLAND GLYNN- 543 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BRANTLEY AND WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING HAS BEEN EXTENDED UNTIL 645 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF WAYNESVILLE TO 3 MILES NORTHWEST OF DOCK JUNCTION... WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...DOCK JUNCTION...THALMANN AND BOYS ESTATE THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, Jul 5, 5:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 543 PM EDT SAT JUL 5 2008 GAZ152>154-052245- BRANTLEY-COASTAL GLYNN-INLAND GLYNN- 543 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BRANTLEY AND WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING HAS BEEN EXTENDED UNTIL 645 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF WAYNESVILLE TO 3 MILES NORTHWEST OF DOCK JUNCTION... WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...DOCK JUNCTION...THALMANN AND BOYS ESTATE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, Jul 5, 5:50 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EDT SAT JUL 5 2008 FLZ022-030-052230- COLUMBIA-UNION- 550 PM EDT SAT JUL 5 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN UNION AND EAST-CENTRAL COLUMBIA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF LULU...OR 9 MILES NORTHWEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 7 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUKES AND LULU THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:09 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 51 min |
| Jul 5, 6:03 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jul 5, 6:39 PM EDT | Special Marine Warning | JAX | 66 min | |
| Jul 5, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 42 min |
| Jul 5, 7:44 PM EDT | Areal Flood Advisory | JAX | Clay | 2 hr |
| Jul 5, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 35 min |
| Jul 5, 4:59 PM EDT | Areal Flood Advisory | JAX | Coffee, Jeff Davis | 2 hr |
| Jul 5, 5:05 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 40 min |
| Jul 5, 5:46 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 44 min |
| Jul 5, 6:00 PM EDT | Areal Flood Advisory | JAX | Brantley, Glynn, Wayne | 2 hr |
| Jul 5, 6:03 PM EDT | Tornado Warning | JAX | Glynn | 13 min |
| Jul 5, 6:09 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 21 min |
| Jul 5, 6:22 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 21 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.